"Cracked-mud" ciprofloxacin precipitates on a corneal graft.
Journal Article (Journal Article)
The authors describe an extreme case of ciprofloxacin deposition on the corneal graft of a 67-year-old man with a history of penetrating keratoplasty for corneal ulcer and perforation, who presented with dense, gray deposits on the anterior corneal surface after being treated with ciprofloxacin for an epithelial defect. The deposits resolved after ciprofloxacin was discontinued. The non-physiologic pH of the drug formulation is thought to trigger corneal precipitates, and it remains to be seen whether fourth-generation fluoroquinolones will have a lower incidence of ocular precipitates.
- Tanhehco, TY; Chiavetta, SV; Lee, PP; Fowler, AM; Afshari, NA
- May 2005
- Ophthalmic Surgery, Lasers & Imaging : the Official Journal of the International Society for Imaging in the Eye
Volume / Issue
- 36 / 3
Start / End Page
- 252 - 253
International Standard Serial Number (ISSN)
- United States